Alert archive / California / High Wind Watches in 2013

High Wind Watch 7, NWS San Diego, CA

April 13, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Apr 13, 2013, 3:15 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 14, 2013, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2013, 3:15 AM PDT (10:15 UTC)
In effect from
Apr 14, 2013, 6:00 PM PDT
Expired
Apr 14, 2013, 3:42 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS76 KSGX 131015
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 AM PDT SAT APR 13 2013

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR THIS AFTERNOON THROUGH LATE MONDAY NIGHT WITH
STRONGEST WINDS SUNDAY NIGHT THROUGH MONDAY NIGHT...

.THROUGH MONDAY...ONSHORE FLOW WILL STRENGTHEN FROM A GULF OF ALASKA 
LOW PRESSURE SYSTEM THAT WILL MOVE INTO THE GREAT BASIN MONDAY AND 
INTO THE SOUTHWEST STATES TUESDAY. IT WILL BRING PERIODS OF
STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS
AFTERNOON THROUGH LATE MONDAY NIGHT WITH STRONGEST WINDS SUNDAY
NIGHT THROUGH MONDAY NIGHT. 

CAZ055-132100-
/O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
/O.EXB.KSGX.WI.Y.0034.130413T1900Z-130415T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-
315 AM PDT SAT APR 13 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY.
A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS
IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30
  MPH WITH GUSTS TO 50 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO
  NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-132100-
/O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
/O.EXB.KSGX.WI.Y.0034.130414T0100Z-130415T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
315 AM PDT SAT APR 13 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT.

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30
  MPH WITH GUSTS TO 55 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO
  NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ060-132100-
/O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
/O.EXT.KSGX.WI.Y.0034.130413T1900Z-130415T0100Z/
APPLE AND LUCERNE VALLEYS-
315 AM PDT SAT APR 13 2013

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM PDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY
TO 6 PM PDT SUNDAY. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30
  MPH WITH GUSTS TO 50 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO
  NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. 

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND
  ADJACENT DESERT AREAS.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE
  VISIBILITY TO NEAR ZERO AT TIMES. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ061-062-132100-
/O.NEW.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
/O.EXT.KSGX.WI.Y.0034.130414T0100Z-130415T0100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
315 AM PDT SAT APR 13 2013

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PDT SUNDAY. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30
  MPH WITH GUSTS TO 55 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...AREAS OF WEST TO
  NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. ISOLATED
  GUSTS TO 75 MPH.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND
  ADJACENT DESERT AREAS.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE
  VISIBILITY TO NEAR ZERO AT TIMES. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

17
3 follow-up statements
573 
WWUS76 KSGX 132041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT SAT APR 13 2013

...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH LATE MONDAY NIGHT AND POSSIBLY INTO TUESDAY...

.ONSHORE FLOW WILL INCREASE ACROSS THE SOUTHERN CALIFORNIA THROUGH 
TUESDAY...AS A SERIES OF TROUGHS MOVE ACROSS THE WEST. THE FIRST
OF WHICH WILL MOVE ACROSS THE INTERMOUNTAIN WEST TONIGHT...WITH
MODERATE TO STRONG WEST WINDS DEVELOPING. HOWEVER...A SECOND AND
MORE POTENT TROUGH WILL DIG SOUTHWARD ALONG THE WEST COAST LATE
SUNDAY AND MONDAY AND INTO THE GREAT BASIN ON TUESDAY. AS A
RESULT...PROGRESSIVELY STRONGER WINDS WILL LIKELY DEVELOP AGAIN
SUNDAY EVENING AND NIGHT...WITH EVEN STRONGER WINDS POSSIBLE MONDAY
EVENING AND NIGHT. SOME OF THESE STRONG WINDS MAY LINGER INTO
TUESDAY MORNING. THESE STRONG AND GUSTY WINDS WILL LIKELY CAUSE
AREAS OF BLOWING DUST AND SAND IN THE DESSERTS...REDUCING
VISIBILITIES TO A QUARTER MILE OR LESS AT TIMES...ESPECIALLY
SUNDAY NIGHT AND MONDAY NIGHT.


CAZ055-060-140445-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/
/O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
141 PM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE MONDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30
  MPH...WITH GUSTS TO 50 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO NORTHWEST
  WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH. GUSTS POTENTIALLY UP
  TO 70 MPH ON MONDAY NIGHT.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND
  ADJACENT DESERT AREAS. HOWEVER...CITIES LIKE JOHNSON VALLEY WILL
  LIKELY SEE THESE STRONG AND GUSTY WINDS MONDAY NIGHT.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE
  VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY NIGHT
  THROUGH MONDAY NIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY
  REDUCE VISIBILITY ALONG INTERSTATES AND HIGHWAYS ACROSS THE HIGH
  DESERTS. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES...AND POWER
  LINES. TIE DOWN LOOSE YARD FURNITURE...TENTS...UMBRELLAS...AND
  TRASH CANS...AS THESE ITEMS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-061-062-140445-
/O.CON.KSGX.WI.Y.0034.130414T0100Z-130415T0100Z/
/O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE MONDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PDT SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY
EVENING THROUGH LATE MONDAY NIGHT. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30
  MPH...WITH GUSTS TO 55 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO NORTHWEST
  WINDS 25 TO 40 MPH...WITH GUSTS TO 70 MPH. GUSTS POTENTIALLY UP
  TO 80 MPH ON MONDAY NIGHT.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND
  ADJACENT DESERT AREAS. HOWEVER...CITIES LIKE PALM
  SPRINGS...BORREGO SPRINGS...AND OCOTILLO WELLS WILL LIKELY SEE
  THESE STRONG AND GUSTY WINDS MONDAY NIGHT.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE
  VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY NIGHT
  THROUGH MONDAY NIGHT. 

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT AND
  POTENTIALLY HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. BLOWING DUST AND SAND MAY SHARPLY REDUCE
  VISIBILITY. MOTORISTS SHOULD WATCH FOR BROKEN TREE LIMBS...
  DOWNED TREES...AND POWER LINES. SECURE LOOSE YARD FURNITURE...
  TENTS... UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW
  AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PALMER
210 
WWUS76 KSGX 140342
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
842 PM PDT SAT APR 13 2013

...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH TUESDAY MORNING...

.A DEVELOPING LOW PRESSURE TROUGH OVER THE WEST WILL DRIVE
INCREASING WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS OF 
SOUTHERN CALIFORNIA THROUGH TUESDAY. THESE STRONG AND GUSTY WINDS
WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND IN THE
DESERTS...REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS AT
TIMES. DRIVING MAY BECOME HAZARDOUS IN SOME AREAS DUE TO SUDDEN
GUSTY CROSS WINDS AND SHARPLY REDUCED VISIBILITY. WINDS WILL BE
STRONGEST ON AND NEAR THE DESERT SLOPES IN THE EVENINGS AND
OVERNIGHT. THE WINDS ARE EXPECTED TO WEAKEN BY TUESDAY AFTERNOON. 

CAZ055-060-141200-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/
/O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
842 PM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE MONDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 35
  MPH...WITH LOCAL GUSTS TO 55 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO
  NORTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 60 MPH. LOCAL GUSTS
  TO 70 MPH ARE POSSIBLE ON MONDAY NIGHT.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...ON AND NEAR DESERT MOUNTAIN SLOPES AND ADJACENT
  DESERT AREAS. HOWEVER...CITIES LIKE JOHNSON VALLEY MAY SEE
  THESE STRONG AND GUSTY WINDS MONDAY NIGHT.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY
  REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY 
  NIGHT THROUGH MONDAY NIGHT. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY
  REDUCE VISIBILITY ALONG INTERSTATES AND HIGHWAYS ACROSS THE HIGH
  DESERTS. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES...AND POWER
  LINES. TIE DOWN LOOSE YARD FURNITURE...TENTS...UMBRELLAS...AND
  TRASH CANS...AS THESE ITEMS MAY BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ056-058-061-062-141200-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/
/O.CON.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
842 PM PDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
LATE MONDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
MONDAY NIGHT. 

* WINDS THROUGH SUNDAY...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 35
  MPH...WITH GUSTS TO 55 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...WEST TO
  NORTHWEST WINDS 25 TO 40 MPH...WITH GUSTS TO 65 MPH. GUSTS UP TO
  75 MPH POSSIBLE ON MONDAY NIGHT.

* TIMING...STRONGEST WINDS SUNDAY NIGHT AND MONDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES AND
  ADJACENT DESERT AREAS. HOWEVER...THERE IS A CHANCE CITIES LIKE
  PALM SPRINGS...BORREGO SPRINGS...AND OCOTILLO WELLS MAY
  EXPERIENCE THEM AS WELL...ESPECIALLY MONDAY NIGHT.

* VISIBILITY...AREAS OF BLOWING DUST AND SAND COULD LOCALLY
  REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY SUNDAY 
  NIGHT THROUGH MONDAY NIGHT. 

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT AND
  POTENTIALLY HAZARDOUS...ESPECIALLY FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. BLOWING DUST AND SAND MAY SHARPLY REDUCE
  VISIBILITY. MOTORISTS SHOULD WATCH FOR BROKEN TREE LIMBS...
  DOWNED TREES...AND POWER LINES. SECURE LOOSE YARD FURNITURE...
  TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW
  AWAY.

* RECENT WIND GUSTS...WHITEWATER 52 MPH AT 7 PM PDT...VOLCAN
  MOUNTAIN 46 MPH AT 4 PM PDT...DESERT HOT SPRINGS 42 MPH AT 3 PM
  PDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAD
086 
WWUS76 KSGX 141042
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
342 AM PDT SUN APR 14 2013

...PERIODS OF STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH TUESDAY MORNING...

.A GULF OF ALASKA LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT
BASIN MONDAY AND SOUTHWEST STATES TUESDAY BRINGING STRONGER
ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS INTO TUESDAY MORNING...STRONGEST TONIGHT 
AND MONDAY NIGHT.

CAZ055-056-058-060>062-142100-
/O.UPG.KSGX.HW.A.0007.130415T0100Z-130416T1000Z/
/O.NEW.KSGX.HW.W.0011.130415T0100Z-130416T1600Z/
/O.CON.KSGX.WI.Y.0034.000000T0000Z-130415T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
342 AM PDT SUN APR 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. 

* WINDS THROUGH THIS AFTERNOON...AREAS OF WEST WINDS 20 TO 30 MPH
  WITH GUSTS TO 45. ISOLATED GUSTS TO 55 MPH.

* WINDS FOR TONIGHT THROUGH EARLY TUESDAY MORNING...AREAS OF WEST
  WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. ISOLATED GUSTS TO 75 MPH.

* TIMING...STRONGEST WINDS EARLY THIS MORNING...AND AGAIN FOR
  TONIGHT THROUGH EARLY MONDAY...AND YET AGAIN FOR MONDAY NIGHT
  THROUGH EARLY TUESDAY.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG
  DESERT MOUNTAIN SLOPES...INTO ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. SECURE LOOSE YARD FURNITURE...
  TENTS...UMBRELLAS...AND TRASH CANS...AS THESE ITEMS MAY BLOW
  AWAY.

* REPORTS...STRONGEST WIND GUSTS IN THE COACHELLA VALLEY OF 62 MPH
  AT WHITEWATER AT 3 AM AND 61 MPH AT SKY VALLEY AT 6 PM
  SATURDAY...AND IN THE SAN DIEGO COUNTY MOUNTAINS 62 MPH AT
  MONUMENT PEAK AT 9 PM SATURDAY AND 57 MPH AT VOLCAN MOUNTAIN AT
  130 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Apr 12, 9:20 PM PDT, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 12, 9:20 PM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT FRI APR 12 2013

.SYNOPSIS...
A STRENGTHENING UPPER-LEVEL LOW PRESSURE TROUGH ACROSS THE WEST WILL
MAINTAIN ONSHORE FLOW AND A DEEPENING MARINE LAYER THROUGH MONDAY.
IT WILL BE SLIGHTLY COOLER ON SATURDAY...THEN MUCH COOLER SUNDAY
INTO MONDAY WITH A CHANCE FOR LIGHT RAIN AND DRIZZLE...AND CLOUDS
LINGERING MUCH OF THE DAY ALONG THE COASTAL MOUNTAIN SLOPES. GUSTY
WESTERLY WINDS WILL DEVELOP BY SUNDAY EVENING OVER THE MOUNTAINS AND
DESERTS...AND WILL LIKELY STRENGTHEN MONDAY WHEN A PERIOD OF HIGH
WINDS WILL BE POSSIBLE ALONG AND EAST OF THE MOUNTAINS. A WARMING
TREND WILL COMMENCE AFTER TUE AS THE UPPER TROUGH MOVES EAST AND
ONSHORE FLOW EASES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE CLOUDS WERE GATHERING OVER THE BIGHT THIS EVENING AND PUSHING
ONSHORE. THE CUMULUS OVER THE MOUNTAINS HAD DIMINISHED BY 7 PM PDT
LEAVING SKIES MOSTLY CLEAR INLAND. THE 00Z MIRAMAR SOUNDING HAD A
STRONG 9 DEGREE C INVERSION BASED NEAR 2300 FT. SFC PRESSURE
GRADIENTS THIS EVENING WERE RUNNING 4-6 MBS ONSHORE TO THE DESERTS.
WINDS WERE MOSTLY LIGHT.

MODEST HEIGHT/THICKNESS RISES OVER SOCAL THROUGH SAT MORNING SHOULD
STRENGTHEN THE MARINE INVERSION FURTHER. THIS MAY MAKE FOR SLOWER
CLEARING ALONG THE COAST AND SLIGHTLY COOLER DAYTIME HIGHS. MEANTIME
A VIGOROUS WAVE MOVING THROUGH THE NORTHERN ROCKIES WILL BEGIN TO
CARVE OUT A BROAD TROUGH ACROSS THE WEST. AS SHORT-WAVES DIVE INTO
THE TROUGH...IT WILL DEEPEN THROUGH TUE AND MAINTAIN LOW SURFACE
PRESSURE OVER THE GREAT BASIN. AT THE SAME TIME...UPPER LEVEL WINDS
WILL SLOWLY INCREASE AND PEAK LATE MON NIGHT AS THE TROUGH SAGS
SOUTH OVER THE AREA. THE MARINE LAYER WILL DEEPEN TO AROUND 5K FT BY
MON AM SO THERE WILL BE ENOUGH MOISTURE FOR SCATTERED...LIGHT RAIN
SHOWERS AND AREAS OF DRIZZLE WEST OF THE MOUNTAINS. BUT THE MAIN
CONCERN WILL BE THE WIND.

CURRENT INDICATIONS ARE THAT THIS SYSTEM WILL NOT HAVE THE INTENSITY
OF THE ONE EARLIER IN THE WEEK...HOWEVER...MODEL GUIDANCE SUGGESTS
GUSTS WILL BE WELL INTO ADVISORY CRITERIA AND MAY HIT HIGH WIND IN
SOME AREAS BRIEFLY. BUT THERE IS STILL TOO MUCH MODEL VARIATION TO
PIN DOWN THE TIMING AND STRENGTH.

WIND...A WIND ADVISORY IS CURRENTLY IN EFFECT FOR ALL DESERT AREAS
BEGINNING 2 PM ON SAT THROUGH MON EVENING. WINDS OF 25 TO 35 MPH
WITH LOCAL GUSTS AROUND 50 MPH LOOK LIKELY AT TIMES. THE GREATEST
THREAT FOR HIGH WIND CONDITIONS WILL BE ALONG THE DESERT SLOPES.

PRECIPITATION...EXPECT SOME DRIZZLE WILL BREAK OUT ON SUN
MORNING...WITH SCATTERED SHOWERS DEVELOPING ALONG AND WEST OF THE
MOUNTAINS SUN NIGHT THROUGH MON NIGHT. BEST CHANCE FOR MODEST
AMOUNTS WILL BE ON THE COASTAL SLOPES...AIDED BY THE STRONG
WESTERLY...UPSLOPE FLOW. PWS ARE IN THE 1/2 TO 3/4 INCH RANGE AND
MOST MODELS HAVE SOME LIGHT AMOUNTS...SO POPS WILL BE ABOVE
GUIDANCE.

THE UPPER TROUGH PEAKS AND SWINGS THROUGH SOCAL ON TUE. THE ECMWF
AND NAM12 MODELS ARE STRONGEST AND SLOWER AND PREFERRED OVER THE 12Z
GFS/GEM SOLUTIONS. THIS SHOULD ALLOW WARMING THROUGH THE LATTER HALF
OF THE WEEK AS IT SLIDES EAST AND HEIGHTS/THICKNESS SLOWLY REBOUND
IN NW FLOW ALOFT.

&&

.AVIATION...
130330Z...COAST/VALLEYS...CLOUD BASES BTWN 1200-1800 FT TOPS 2300 FT
MSL SPREADING 20-30 SM INLAND THROUGH 14Z SATURDAY. VIS AOB 2SM BR
IN THE EASTERN VALLEYS WHERE CLOUD DECK INTERSECTS WITH HIGHER
TERRAIN. CLOUDS CLEARING TO THE COAST BETWEEN 17Z AND 20Z SATURDAY.

MTNS/DESERTS...SCATTERED HIGH CLOUDS AND UNRESTRICTED VIS THROUGH
SATURDAY.

&&

.MARINE...
AN INTERMITTENT CATALINA EDDY WILL CONTINUE OVER THE COASTAL WATERS
THIS WEEKEND. ON MONDAY...WINDS WILL SHIFT NORTHWEST BEHIND A COLD
FRONT AND INCREASE TO 15-25 KT OVER THE OUTER WATERS IN THE
AFTERNOON...AND 10-20 KT IN THE INNER WATER BY EVENING. THE
STRONGEST WINDS ARRIVE SUNDAY NIGHT AND MONDAY WHEN SMALL CRAFT
ADVISORIES WILL BE NEEDED. GALES ARE POSSIBLE OVER THE OUTER WATERS.

THE STRONG WINDS WILL GENERATE A STEEP...SHORT PERIOD WIND SWELL
SUNDAY NIGHT THROUGH TUESDAY. THIS SHORT PERIOD SWELL COMBINED WITH
A BUILDING LONG PERIOD SOUTH SWELL WILL RESULT IN ROUGH SEAS AND
HAZARDOUS BOATING CONDITIONS MONDAY AND TUESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 2 PM SATURDAY TO 8 PM PDT MONDAY FOR THE
     APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...SAN DIEGO
     COUNTY DESERTS.

PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...MOEDE
Hazardous weather outlook, Apr 12, 7:40 PM PDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
740 PM PDT FRI APR 12 2013

CAZ042-043-048-050-055>058-060>062-131300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
740 PM PDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SAT THROUGH SUN...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR SUN NIGHT THROUGH TUE MORNING...MODERATE TO LOCALLY STRONG WEST
WINDS ARE POSSIBLE IN THE MOUNTAINS AND DESERTS. LIGHT PRECIPITATION
IS POSSIBLE WEST OF THE MOUNTAINS RESULTING IN WET ROADS AT TIMES.
PATCHY DENSE FOG WILL DEVELOP ON THE COASTAL SLOPES MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD

Nearby

High Wind Watches in California, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.